# SDR CA110826001

- Difficulty date: August 25, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Dhav DHC8301
- Aircraft time: 48,718 hours
- Engine: Pwa PW123
- System (JASC): 7220 · Turbine Engine Air Inlet Section
- Part: Inlet
- Condition: Cracked
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN)  REAR INLET CASE HAD A THROUGH GOING CRACK AT THE STRUT LOCATION ADJACENT TO THE FUEL PUMP/OIL PUMP DRIVE. THE CASE WAS NOT A MFG CASTING.  1 VANE OF THE LP IMPELLER HAD A DENT/BEND BEYOND REPAIR LIMITS.  THE IMPELLER WAS SCRAPPED.  THERE WAS NO EVIDENCE OF FOD ANYWHERE ELSE IN THE TURBOMACHINE AND NO FOREIGN MATERIAL WAS RECOVERED.  THE SOURCE OF THE DAMAGE IS UNKNOWN.  TEARDOWN FINDINGS AND OBSERVATIONS: THE TURBOMACHINE WAS DISASSEMBLED TO ACCESS AND REMOVE THE REAR INLET CASE.  THE PROTECTIVE FINISH WAS LOCALLY REMOVED FROM THE STRUT AREA INSIDE THE ACCESSORY GB AND FROM THE ADJACENT EXTERIOR SURFACE.  NDT INSPECTION OF THE CASE CONFIRMED THE PRESENCE OF A THROUGH GOING CRACK, (FIGURES 1-3).  THE CRACK EXTENDED FULLY THROUGH THE WEB SUPPORT AND ONTO THE FACE OF THE CASE.  THE CASE, PN 3113665-01, SN FNW6222, WAS NOT A MFG CASTING.  THE DISASSEMBLY OF THE ENGINE ALSO REVEALED THAT 1 MAIN VANE ON THE LP IMPELLER, (PN 3073137-01, SN A002MCNY, HAD A SIGNIFICANT BEND, (FIG 4).  THE DAMAGE WAS BEYOND REPAIR LIMITS AND THE IMPELLER WAS SCRAPPED. NO OTHER VANES OF THE IMPELLER WERE DAMAGED. THE HP IMPELLER WAS NOT DAMAGED AND NO FOREIGN MATERIAL WAS RECOVERED FROM WITHIN THE ENGINE.  THE REMAINDER OF THE TURBOMACHINE WAS IN ABOVE AVERAGE CONDITION.
